Alert archive / Puerto Rico / Small Craft Advisories in 2010
Small Craft Advisory 13, NWS JSJ
NWS JSJ issued this small craft advisory at Jan 31, 2010, 2:30 AM CST. It took effect at Feb 2, 2010, 10:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 31, 2010, 2:30 AM CST (08:30 UTC)
- In effect from
- Feb 2, 2010, 10:00 PM CST
- Expired
- Jan 31, 2010, 8:25 AM CST
- In force
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
758 WHCA72 TJSJ 310830 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 430 AM AST SUN JAN 31 2010 .HAZARDOUS SEAS ARE EXPECTED ACROSS THE OFFSHORE CARIBBEAN WATERS AND LOCAL PASSAGES TODAY...AS FRESH TRADEWINDS WILL CONTRIBUTE TO OVERALL ROUGH SEA CONDITIONS. NORTHEASTERLY SWELLS WILL SLOWLY BUILD ACROSS THE LOCAL ATLANTIC WATERS AND CARIBBEAN PASSAGES THIS EVENING THROUGH MONDAY. AMZ715-725-311630- /O.EXT.TJSJ.SC.Y.0009.100131T0830Z-100202T2200Z/ /O.NEW.TJSJ.SC.Y.0013.100203T0400Z-100203T1600Z/ COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM- 430 AM AST SUN JAN 31 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM AST TUESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TUESDAY NIGHT TO NOON AST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TUESDAY NIGHT TO NOON AST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM AST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ712-311630- /O.EXB.TJSJ.SC.Y.0009.100201T1000Z-100202T1000Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- 430 AM AST SUN JAN 31 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 AM AST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM MONDAY TO 6 AM AST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ735-311630- /O.EXB.TJSJ.SC.Y.0009.100202T1600Z-100202T2200Z/ COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM- 430 AM AST SUN JAN 31 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM AST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 6 PM AST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-722-732-311630- /O.EXT.TJSJ.SC.Y.0009.000000T0000Z-100203T1600Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- ANEGADA PASSAGE SOUTHWARD TO 17N- CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 430 AM AST SUN JAN 31 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON AST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON AST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ741-311630- /O.EXT.TJSJ.SC.Y.0012.000000T0000Z-100203T1600Z/ MONA PASSAGE SOUTHWARD TO 17N- 430 AM AST SUN JAN 31 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON MONDAY TO NOON AST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON MONDAY TO NOON AST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
105 WHCA72 TJSJ 311425 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1025 AM AST SUN JAN 31 2010 .HAZARDOUS SEAS ARE EXPECTED ACROSS THE OFFSHORE CARIBBEAN WATERS AND LOCAL PASSAGES TODAY...AS FRESH TRADE WINDS WILL CONTRIBUTE TO OVERALL ROUGH SEA CONDITIONS. NORTHEASTERLY SWELLS WILL SLOWLY BUILD ACROSS THE LOCAL ATLANTIC WATERS AND CARIBBEAN PASSAGES OVERNIGHT THROUGH MONDAY...CONTRIBUTING FURTHER TO ONGOING HAZARDOUS SEA CONDITIONS. AMZ715-725-312230- /O.CON.TJSJ.SC.Y.0009.000000T0000Z-100202T2200Z/ /O.CAN.TJSJ.SC.Y.0013.100203T0400Z-100203T1600Z/ COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM- 1025 AM AST SUN JAN 31 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST TUESDAY... THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 6 PM AST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ735-311530- /O.CAN.TJSJ.SC.Y.0009.100202T1600Z-100202T2200Z/ COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM- 1025 AM AST SUN JAN 31 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY FOR THE NEAR SHORE CARIBBEAN WATERS. SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED ACROSS THE NEAR SHORE CARIBBEAN WATERS OVER THE NEXT 36 HOURS. HOWEVER...SMALL CRAFTS SHOULD EXERCISE CAUTION AS SUSTAINED WINDS UP TO 18 KNOTS CAN BE EXPECTED. $$ AMZ710-722-732-312230- /O.EXT.TJSJ.SC.Y.0009.000000T0000Z-100203T2200Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- ANEGADA PASSAGE SOUTHWARD TO 17N- CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 1025 AM AST SUN JAN 31 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM AST WEDNESDAY... THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 6 PM AST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ741-312230- /O.EXT.TJSJ.SC.Y.0012.000000T0000Z-100203T1600Z/ MONA PASSAGE SOUTHWARD TO 17N- 1025 AM AST SUN JAN 31 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON MONDAY TO NOON AST WEDNESDAY... THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT FROM NOON MONDAY TO NOON AST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ712-312230- /O.CON.TJSJ.SC.Y.0009.100201T1000Z-100202T1000Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- 1025 AM AST SUN JAN 31 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 AM AST TUESDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 AM AST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jan 30, 7:55 PM CST, 6 hours 35 minutes earlier.
Area forecast discussion, Jan 30, 7:55 PM CST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 955 PM AST SAT JAN 30 2010 .UPDATE...HIGH PRESSURE WILL REMAIN IN CONTROL OVER THE LOCAL WEATHER FOR THE NEXT SEVERAL DAYS...HELPING TO SUPPRESS ANY WIDESPREAD OR SIGNIFICANT PRECIPITATION. LIMITED LOW LEVEL MOISTURE EMBEDDED IN THE TRADE WIND FLOW...WILL CONTINUE TO MOVE ACROSS THE ISLANDS FROM TIME TO TIME...PRODUCING MAINLY ISOLATED PASSING SHOWERS ESPECIALLY ACROSS THE U.S.V.I. AS WELL AS THE NORTHERN AND EASTERN SECTIONS OF PUERTO RICO...DURING THE OVERNIGHT AND EARLY MORNING HOURS EACH DAY. NO CHANGES WERE DONE TO THE PREVIOUS FORECAST PACKAGE. && .SYNOPSIS...HIGH PRESSURE WILL REMAIN IN CONTROL OF THE LOCAL WEATHER PATTERN...PROMOTING GENERALLY FAIR WEATHER CONDITIONS ACROSS THE LOCAL ISLANDS DURING THE NEXT SEVERAL DAYS. PASSING BANDS OF LOW LEVEL MOISTURE WILL BRING A FEW SHOWERS ACROSS THE LOCAL ISLANDS FROM TIME TO TIME DURING THE NEXT FEW DAYS. && .AVIATION...MOSTLY VFR CONDITIONS EXPECTED ACROSS ALL OF THE LOCAL TAF SITES DURING THE NEXT 24 HOURS. HOWEVER...BRIEF PERIODS OF MVFR CONDITIONS ARE POSSIBLE ACROSS TIST AND TJSJ OVERNIGHT AND EARLY IN THE MORNING IN BRIEF PASSING SHOWERS. WITH A PREVAILING EASTERLY LOW LEVEL WIND FLOW...VA FROM MONTSERRAT WILL REMAIN WELL SOUTH OF ALL THE LOCAL TAF SITES. TJSJ 31/00Z SOUNDING INDICATED AND EAST NORTHEAST WIND FLOW...UP TO 20 KNOTS...ALL THE WAY FROM THE SURFACE TO AROUND 15K FEET...BECOMING FROM THE WEST AND STRONGER ALOFT. && .PREV DISCUSSION... /ISSUED 306 PM AST SAT JAN 30 2010/ SYNOPSIS...GENERALLY FAIR WEATHER AND BREEZY CONDITIONS EXPECTED TO PREVAIL ACROSS THE LOCAL AREA FOR MUCH OF THE UPCOMING WEEK AS HIGH PRESSURE REMAINS IN CONTROL OF THE LOCAL WEATHER PATTERN. A PASSING BAND OF LOW LEVEL MOISTURE WILL BRING A FEW SHOWERS ACROSS THE LOCAL ISLANDS THIS EVENING THROUGH SUNDAY MORNING. DISCUSSION...EXPECT A GENERALLY FAIR WEATHER PATTERN WITH NO SIGNIFICANT RAINFALL ACCUMULATIONS TO PERSIST ACROSS THE LOCAL ISLANDS FOR THE NEXT SEVEN DAYS OR SO. A PASSING BAND OF MOISTURE...CURRENTLY MOVING ACROSS THE NORTHERN LEEWARD ISLANDS...WILL BRING SCATTERED SHOWERS TO THE VI AND EASTERN SECTIONS OF PUERTO RICO OVERNIGHT...BUT ONLY A FEW HUNDREDTHS OF AN INCH OF TOTAL RAINFALL ACCUMULATION EXPECTED. WINDS WILL BRIEFLY SHIFT SE TOMORROW...AS HIGH PRESSURE ACROSS THE WEST CENTRAL ATLANTIC SHIFTS EASTWARD...BUT SHOULD REMAIN PREDOMINANTLY EASTERLY...AND BREEZY AT TIMES...FOR MUCH OF NEXT WEEK. MOISTURE WILL BE LIMITING...AND WITH HIGH PRESSURE ALOFT...MAINLY ISOLATED PASSING SHOWERS EXPECTED FOR THE MAJORITY OF THE UPCOMING WEEK...MIXED WITH PLENTY OF SUNSHINE. LATEST MODELS ARE HINTING AT A POSSIBLE CHANGE IN WEATHER CONDITIONS LATE NEXT WEEKEND...BUT FAR TO EARLY TO HAVE MUCH CERTAINTY...SO LEFT INHERITED FORECAST MAINLY IN TACT. AVIATION...LATEST SATELLITE IMAGERY SHOWED BAND OF L/L CLODS AND FEW EMBEDDED SHRA MAINLY BTW 020-090K FT...DRIFTING WEST ACROSS THE REGION. SHRA ACTIVITY MAINLY SOUTH OF PR ACROSS THE CARIBBEAN WATERS. NO SIG OPERATIONAL WEATHER IMPACTS ACROSS THE FLYING AREA OR TERMINAL AERODROMES. L/L ENDS WILL CONTINUE FM EAST AT 15-25 KTS WITH INDC SFC WIND GUSTS OF UP TO 25 KTS OR SO PSBL AT LOCAL TAF SITES THROUGH AT LEAST UNTIL 31/00Z. VA PLUME AND GAS EMISSIONS NOW VISIBLE AT TRPG FANNING OUT TO SOME 100 MILES OR SO WEST OF MONTSERRAT. EXPECT GENERAL WIND FLOW TO BCMG MORE ESE OVERNIGHT THROUGH SUNDAY...AND THEREFORE WILL HAVE TO MONITOR LOCAL FLYING AREA FOR VA NXT 24 HRS. && .PRELIMINARY POINT TEMPS/POPS... SJU 84 72 85 72 / 30 30 30 10 STT 84 73 85 74 / 40 40 40 10 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 71/72
Hazardous weather outlook, Jan 31, 2:30 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 430 AM AST SUN JAN 31 2010 AMZ710>745-PRZ001>013-010830- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 430 AM AST SUN JAN 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-010830- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 430 AM AST SUN JAN 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Puerto Rico, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.